MDJunction - People Helping People
 

Why wear a ribbon?

  "My husband who is a disabled VN Vet." (littlemart)

MDJunction to me

teri72193"MD Junction is a safe place I can go where people understand what I am going through with the disease I have and we can empathize with each other and even help each other with suggestions. MD Junction is a life saver." (teri72193)

MDJunction testimonials
ComingUndone The world of an attractive, educated, young adult with bipolar and panic disorders.


Weight Gain & Meds

Apr 09 2011

I've started becoming hungry all the time and eating a lot, thus gaining weight.  I dunno where this is coming from except that I switched from 200mg generic Lamictal morning and night to 400mg Lamictal XR at night.  The last time I gained weight like this was from Seroquel but this time I'm eating before I take the Seroquel.  So I'm gonna try taking 200mg Lamictal XR morning and night.  I'm kinda hoping I'm just bloated due to my "time of the month", but I'm afraid it might not be.

Meds are such a figgin hassle.  I had to go off my Vyanse for a while because my pdoc wasn't available for an appointment and he wouldn't just write me a script to hold me over.  As I was off it I realized that I needed it, and that I'm dependent on a Schedule II controlled substance. So basically I have to see my pdoc every month and get a script for 30 days w/ no refills to give to the pharm.  Every month.  I think this may be a money thing on the doctor's side too.



Previous diary posts by ComingUndone:
Comments (2)Add Comment
written by bpjourney, April 10, 2011
I'm sorry that you're going through this. Lamictal actually did that to me... it made me hungry all the time when my dose got higher. It tends to have the opposite effect on a lot of people, but it can also cause increased appetite in some people as well. It just effects everyone differently. For me... a decreased dose of Lamictal and adding Topamax did the trick for me. I've lost all the weight I had gained and more now, but a change in meds & diet are a part of that.

Meds really can be a friggin hassle!!! You are so dead on there! Ugh! I hope you get this all worked out and on track soon! Best of Luck! ~Anna
written by lovespeonies, April 10, 2011
I am sorry you have to deal with this. When my lamictal was increased my appetite increased also. I am only taking the generic and not that high of a dose. I also had extreme weight gain with Seroquel. I only took it for a few months and I gained thirty pounds. It was a nightmare for my self esteem.
I am also taking vyvanse and I am pretty sure that I rely on it heavily. I can't function without it. I also have to get a new script every 30 days which completely sucks and my doctor is an hour away round trip. I understand that it is a controlled substance but clearly our docs wouldn't prescribe it unless they believed we needed it, maybe it is so we won't abuse it?? I don't know.
I hope you are able to figure out your meds. Maybe your vyvanse was counteracting your lamictal and now that you aren't taking it your appetite has increased. I know vyvanse can supress your appetite. I hope that is what it is so when you back on your meds you level out.

Leave a comment
You must be signed in to leave a comment. Please signup if you do not have an account yet.
busy


Members who read this post also read:






Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved